MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Visual Prompts will not Clear (2281); Device Displays Incorrect Message (2591); Device Operates Differently Than Expected (2913); Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has received the zoll platform in complaint for investigation.A supplemental report will be filed when the investigation has been completed.
 
Event or Problem Description
During patient use, the customer pressed the start button on autopulse platform (b)(4).; however, the unit froze and was displaying an error message "analyzing patient size".The platform also did not adjust the lifeband.The crew then reverted to manual cpr.No adverse consequences were reported.This is report for autopulse platform.For autopulse lifeband (lot# 71760) issue see mfr 3010617000-2018-00125.
 
Additional Manufacturer Narrative
The customer reported complaint for the platform displaying an error message "analyzing patient size" and did not adjust the lifeband was confirmed during archive review and initial functional testing.The root cause was determined to be a defective drive train motor.In addition, not related to the reported issue, the top cover, load plate cover and wire strands were found to be damaged.Also, the drive shaft was observed to not rotate smoothly, exhibits binding and resistance.To resolve this issue, clutch plate required deburring.The autopulse platform is a reusable device and was manufactured in 2014, therefore, this type of physical damage found during visual inspection is characteristic of normal wear and tear and for the life of the device.Upon customer approval, damaged parts will be replaced, the clutch plate will be deburred to remedy the drive shaft issues.The platform failed the initial functional testing due to error message user advisory (ua) 16 (timeout moving to take-up position) displayed during take up, confirming the reported complaint.The archive data review indicated error message (ua) 16 on the customer reported event date confirming the reported complaint.Unrelated to the reported issue, archive show additional errors, (ua) 45 (not at "home" position after power-on/restart), (ua) 12 (lifeband not detected) and ua 02(compression tracking error).Per the autopulse® resuscitation system model 100 user guide, if the driveshaft is not at its home position when the autopulse is powered on, a user advisory (45) will occur.This user advisory will persist until the driveshaft is returned to its home position.To clear a user advisory (45) pull up on the lifeband until the chest bands are fully extended (thereby moving the driveshaft back to its home position), and then restart.Per the battery hangtag - advisory codes description and action, user advisory 12 is an indication that the autopulse has detected that the lifeband is not properly installed.The recommended actions to take for this type of user advisory are: ensure that the band clip (underneath the device) is properly seated in the drive shaft can freely rotate after insertion.Per the battery hangtag - advisory codes description and action, user advisory 2 is an indication that the autopulse® has detected a change in lifeband tension.This advisory can happen when the patient or lifeband is out of position, or if the lifeband is opened during active operation.The recommended actions to take for this type of user advisory are: ensure that the lifeband is properly closed.Pull up completely on the lifeband, ensure that both the patient and the band are properly aligned, and press restart.Historical complaints were reviewed for service information related to the reported complaint and there was no similar complaint reported for autopulse with serial number (b)(4).

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7214339
Report Number3010617000-2018-00118
Device Sequence Number11018668
Product Code DRM
UDI-Device Identifier00849111065108
UDI-Public00849111065108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/25/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1